MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC TI MATRIXMIDFACE SCREW SELF-DRILLING 3MM; BONE PLATE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC TI MATRIXMIDFACE SCREW SELF-DRILLING 3MM; BONE PLATE
Model Number 04.503.223.05
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Impaired Healing (2378); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.(b)(4).Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, the patient underwent removal of hardware due to infection that was known on (b)(6) 2016.The original date of the implant was on (b)(6) 2016.Bone and soft tissue were debrided and bone and hardware was removed in the left frontal bone.The patient has a sheet of titanium mesh over the cranial defect in the left frontal bone and has periodically had breakdown and healing and breakdown and healing over this area.It was felt that they needed to explore the wound, remove some of the hardware, wash it out, and close it in layers and try to determine if this would definitively solve the problem.This report is for one (1) ti matrixmidface screw self-drilling 3mm.This is report 3 of 4 for complaint (b)(4).
 
Event or Problem Description
Updated event description: it was reported that on (b)(6) 2019, the patient underwent a hardware removal due to chronic infection.Originally, the patient had an implantation using a titanium mesh and screws due to cranial vault reshaping in infancy in (b)(6) 2016.However, complication was observed due to infection that was known in (b)(6) 2016 and that patient was on antibiotic therapy of cephalexin.Thus, a re-operation was done in (b)(6) 2016.Unfortunately, a re-operative finding shown that the cranioplasty material in some areas looked quite satisfactory but in other areas was obviously infected.It was also mentioned that this would need to be removed, and the surgeon aware that there was a subjacent frontal bone titanium mesh cranioplasty on the left that would need to be removed and replaced.So, wound culture was done with normal skin flora, no fungus was noted and wound culture in office grew pseudomonas and was on bactrim and cipro pre-op.Thus, another surgery was done on (b)(6) 2019 wherein bone and soft tissues were debrided, and bone and hardware were removed in the left frontal bone.The patient has a sheet of titanium mesh over the cranial defect in the left frontal bone and has periodically had breakdown and healing and breakdown and healing over this area.It was felt that they needed to explore the wound, remove some of the hardware, wash it out, and close it in layers and try to determine if this would definitively solve the problem.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.B5: updated event description.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TI MATRIXMIDFACE SCREW SELF-DRILLING 3MM
Common Device Name
BONE PLATE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9587138
Report Number2939274-2020-00172
Device Sequence Number14127482
Product Code JEY
UDI-Device Identifier20887587019090
UDI-Public(01)20887587019090
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K050608
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number04.503.223.05
Device Catalogue Number04.503.223.05
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/17/2019
Supplement Date Received by Manufacturer01/27/2020
Initial Report FDA Received Date01/14/2020
Supplement Report FDA Received Date02/05/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age15 YR